Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Thyroid level not controlled by Thyronorm. Increase in TSH level.

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 297 Questions
I am using thyronorm for last 12 months and thyroid level is not getting controlled, current tsh is 23.6 4 months back it was 22.11
Posted Sat, 21 Apr 2012 in Diabetes
Answered by Dr. V. Kumaravel 1 hour later

Thanks for posting your query.

I do understand that you are a 29 year old male being treated with Thyronorm for Hypothyroidism (underactive thyroid).

Thyroid gland secretes hormone known as T3 and T4. The function of thyroid gland is tightly regulated by a hormone called TSH that is secreted by the pituitary gland located in brain.

If your thyroid gland is underactive, your TSH increases. Thyronorm is nothing but the T4. Thyronorm should be taken preferably at the empty stomach for adequate absorption.

During treatment, we aim at keeping your TSH within the normal range.

If it is elevated, your dose is inadequate and has to be increased. Since your TSH is 23.6, you would require increase in dose of thyronorm.

I hope, this answers your query. I will be available for follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor